Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 22, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 4, 2024, 3:10 AM CDT for Cole County, Gasconade County, Osage County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2024, 3:10 AM CDT (08:10 UTC)
- Expired
- Jul 4, 2024, 7:51 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Unknown
Counties Cole County, MO, Gasconade County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.3
The text
As transmitted.
475
WGUS53 KLSX 040810
FFWLSX
MOC051-073-151-041115-
/O.NEW.KLSX.FF.W.0022.240704T0810Z-240704T1115Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
310 AM CDT Thu Jul 4 2024
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Cole County in central Missouri...
Osage County in central Missouri...
Gasconade County in east central Missouri...
* Until 615 AM CDT.
* At 310 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.5 and 1.5 inches of rain have fallen. The expected rainfall rate
is 1 to 2 inches in 1 hour. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jefferson City, Owensville, Hermann, Linn, Wardsville, Taos,
Bland, Freeburg, Rosebud, Chamois, Westphalia, St. Thomas, Rich
Fountain, Mount Sterling, Drake, Swiss, Brazito, Hickory Hill,
Meta and Gasconade.
This includes the following State Parks...
Clarks Hill/Norton Historic Site and Jefferson Landing Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3843 9249 3849 9247 3859 9218 3856 9210
3857 9202 3860 9194 3867 9187 3871 9173
3868 9155 3871 9149 3870 9137 3829 9137
3829 9220 3834 9219 3834 9241 3843 9240
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MRB4 follow-up statements
962
WGUS53 KLSX 040948
FFWLSX
MOC051-073-151-041215-
/O.EXT.KLSX.FF.W.0022.000000T0000Z-240704T1215Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
448 AM CDT Thu Jul 4 2024
The National Weather Service in St Louis has extended the
* Flash Flood Warning for...
Cole County in central Missouri...
Osage County in central Missouri...
Gasconade County in east central Missouri...
* Until 715 AM CDT.
* At 448 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.5 and 1.5 inches of rain have fallen. The expected rainfall rate
is 1 to 2 inches in 1 hour. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jefferson City, Owensville, Hermann, Linn, Wardsville, Taos,
Bland, Freeburg, Rosebud, Chamois, Westphalia, St. Thomas, Rich
Fountain, Mount Sterling, Drake, Swiss, Brazito, Hickory Hill,
Meta and Gasconade.
This includes the following State Parks...
Clarks Hill/Norton Historic Site and Jefferson Landing Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3843 9249 3849 9247 3859 9218 3856 9210
3857 9202 3860 9194 3867 9187 3871 9173
3868 9155 3871 9149 3870 9137 3829 9137
3829 9220 3834 9219 3834 9241 3843 9240
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MRB642
WGUS73 KLSX 041055
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
555 AM CDT Thu Jul 4 2024
MOC051-073-151-041215-
/O.CON.KLSX.FF.W.0022.000000T0000Z-240704T1215Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cole MO-Gasconade MO-Osage MO-
555 AM CDT Thu Jul 4 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT THIS
MORNING FOR COLE, OSAGE AND GASCONADE COUNTIES...
At 555 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.5 and 1.5 inches of rain have fallen. The expected rainfall rate
is 1 to 2 inches in 1 hour. Additional rainfall amounts of 0.5 to 1
inch are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Jefferson City, Owensville, Hermann, Linn, Wardsville, Taos,
Bland, Freeburg, Rosebud, Chamois, Westphalia, St. Thomas, Rich
Fountain, Mount Sterling, Drake, Swiss, Brazito, Hickory Hill,
Meta and Gasconade.
This includes the following State Parks...
Clarks Hill/Norton Historic Site and Jefferson Landing Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3843 9249 3849 9247 3859 9218 3856 9210
3857 9202 3860 9194 3867 9187 3871 9173
3868 9155 3871 9149 3870 9137 3829 9137
3829 9220 3834 9219 3834 9241 3843 9240
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MRB423
WGUS53 KLSX 041133 RRA
FFWLSX
MOC051-073-151-041300-
/O.EXT.KLSX.FF.W.0022.000000T0000Z-240704T1300Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
633 AM CDT Thu Jul 4 2024
The National Weather Service in St Louis has extended the
* Flash Flood Warning for...
Cole County in central Missouri...
Osage County in central Missouri...
Gasconade County in east central Missouri...
* Until 800 AM CDT.
* At 633 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.5 and 1.5 inches of rain have fallen. The expected rainfall rate
is 1 to 2 inches in 1 hour. Additional rainfall amounts of 0.5 to
1 inch are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jefferson City, Owensville, Hermann, Linn, Wardsville, Taos,
Bland, Freeburg, Rosebud, Chamois, Westphalia, St. Thomas, Rich
Fountain, Mount Sterling, Drake, Swiss, Brazito, Hickory Hill,
Meta and Gasconade.
This includes the following State Parks...
Clarks Hill/Norton Historic Site and Jefferson Landing Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3843 9249 3849 9247 3859 9218 3856 9210
3857 9202 3860 9194 3867 9187 3871 9173
3868 9155 3871 9149 3870 9137 3829 9137
3829 9220 3834 9219 3834 9241 3843 9240
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MRB759
WGUS73 KLSX 041251
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
751 AM CDT Thu Jul 4 2024
MOC051-073-151-041301-
/O.CAN.KLSX.FF.W.0022.000000T0000Z-240704T1300Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cole MO-Gasconade MO-Osage MO-
751 AM CDT Thu Jul 4 2024
...FLASH FLOOD WARNING IS CANCELLED FOR COLE, OSAGE AND GASCONADE
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 AM CDT Friday for portions
of Illinois and Missouri.
&&
LAT...LON 3843 9249 3849 9247 3859 9218 3856 9210
3857 9202 3860 9194 3867 9187 3871 9173
3868 9155 3871 9149 3870 9137 3829 9137
3829 9220 3834 9219 3834 9241 3843 9240
$$
MRBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 12:35 AM CDT, 2 hours 35 minutes earlier. Its key messages:
- Scattered showers and thunderstorms are expected this afternoon. through Thursday morning. A few of the storms could be severe this afternoon and early this evening mainly over southeastern Missouri and southwestern Illinois, with the main threat being damaging wind gusts.
- Showers and thunderstorms through tonight will be capable of locally heavy rainfall, leading to a threat of flash flooding. This is particularly the case for locations that received rainfall Wednesday morning.
- After a lull in showers and thunderstorms late Thursday morning into Thursday afternoon, another round of showers and thunderstorms is expected Thursday evening. Some thunderstorms will be strong to severe, primarily capable of damaging wind gusts and locally heavy rainfall.
- The combination of heat and humidity will allow heat index values to climb to around 105 degrees over parts of southeast Missouri where a Heat Advisory is in effect into early this evening.
Area forecast discussion, Jul 4, 12:35 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1235 AM CDT Thu Jul 4 2024
.KEY MESSAGES...
- Scattered showers and thunderstorms are expected this afternoon. through
Thursday morning. A few of the storms could be severe this
afternoon and early this evening mainly over southeastern
Missouri and southwestern Illinois, with the main threat being
damaging wind gusts.
- Showers and thunderstorms through tonight will be capable of locally
heavy rainfall, leading to a threat of flash flooding. This is
particularly the case for locations that received rainfall
Wednesday morning.
- After a lull in showers and thunderstorms late Thursday morning into
Thursday afternoon, another round of showers and thunderstorms
is expected Thursday evening. Some thunderstorms will be strong
to severe, primarily capable of damaging wind gusts and locally
heavy rainfall.
- The combination of heat and humidity will allow heat index
values to climb to around 105 degrees over parts of southeast
Missouri where a Heat Advisory is in effect into early this
evening.
&&
.SHORT TERM... (Through Late Thursday Night)
Issued at 325 PM CDT Wed Jul 3 2024
A very active stretch of weather is expected over the next 24-36
hours across the CWA. Currently, a cold front has sagged southward
into the CWA from the north, and is roughly draped along the I-70
corridor. South of this front is at least a couple of outflow
boundaries from earlier convection, with agitated cumulus and a
couple of thunderstorms forming along them across portions of
southern Missouri. This convection is forming in an environment
characterized by MLCAPE of 2,500-3,500 and effective bulk shear of
35-40 kts per recent SPC mesoanalysis. This will lead to a threat of
isolated to scattered showers and thunderstorms mainly south of the
front as weak upper-level divergence via a shortwave moves over the
area, with the better focus for strong to severe storms along and
south of the outflow boundaries over far southeastern Missouri and
southwestern Illinois. The main threat is damaging wind gusts,
though brief instances of hail up to 1" are possible, and this
threat will exist through the early evening before instability
wanes.
The CWA will then see a brief lull in convection later this evening
as the first round of convection dies off and/or moves eastward out
of the area. The low-level jet will then ramp up and nose into the
region, interacting with the front to produce scattered showers and
thunderstorms through the overnight hours across much of the CWA.
Severe weather is not expected with this overnight round, though
convection will be capable of locally heavy rainfall given deep warm
cloud depths and precipitable water of at least 2". With all the
rain that fell across portions of central Missouri, and training
thunderstorms expected this afternoon into tomorrow morning across
southeastern Missouri and southwestern Illinois, a Flood Watch has
been issued for this portion of the area due to the threat of flash
flooding.
As the low level jet weakens and veers tomorrow morning, convection
will gradually come to an end from west to east, kicking off another
lull in rain chances for much of the CWA. Late morning and afternoon
showers and thunderstorms can't be ruled out for portions of the
area as a subtle shortwave passes overhead, though confidence in
this occurring is low given capping and a lack of instability seen in
deterministic model soundings, as well as a lack of a signal for
convection in the CAMs.
The greatest chance for showers and thunderstorms comes Thursday
evening as another cold front surges into the area. Ahead of this
front late Thursday afternoon and evening, the 12z HREF mean has
approximately 3,000 J/kg of SBCAPE and 30-35 kts of 0-6km bulk shear
over portions of western and central Missouri. Given the
environment, multicellular convection is expected to form along this
front during the late afternoon, eventually congealing into a line
or multiple line segments as it moves east-southeast. Currently,
this convection is expected to remain mainly along and west of the
Mississippi River. The main threats with this convection, especially
with any line segments, is damaging wind gusts. Locally heavy
rainfall is also expected, and given it will likely track over
portions of central Missouri where copious rainfall has occurred
recently, there will be a threat of flash flooding. Also of concern
given the amount of outdoor events for the holiday is frequent
lightning associated with convection during the peak firework
display timeframe. Even if thunderstorms are not severe, they will
pose a threat of lightning to those who are outdoors. Convection and
rain will move out of the area during the early morning hours of
Friday as the cold front sweeps through the region.
Elmore
&&
.LONG TERM... (Friday through Next Wednesday)
Issued at 325 PM CDT Wed Jul 3 2024
Given the plethora of hazards in the short period, only a brief
synopsis of the extended period will be given. Guidance consensus is
that upper-level troughing will persist over the eastern U.S.
through this portion of the period, leading to high confidence in an
extended stretch of near normal to below normal temperatures. Rain
chances will be confined to shortwaves diving south-southeastward
within the northwesterly flow over the Middle Mississippi Valley.
There is little consensus in the placement and timing of these
shortwaves among guidance, leading to broad-brushed low rain chances
both temporally and spatially starting early next week. However,
plenty of dry time is expected through this portion of the period.
Elmore
&&
.AVIATION... (For the 06z TAFs through 06z Thursday Night)
Issued at 1223 AM CDT Thu Jul 4 2024
Showers and thunderstorms will continue to develop and affect
COU/JEF/STL/SUS/CPS terminals through 12-15Z with MVFR/IFR
ceilings and visibilities in moderate-heavy rain at times. There
will be a shorter period of time between 11-15Z where this will
happen at UIN. Then this first batch of rain will move out by 15Z
and then the chance for showers and thunderstorms will be low
enough to not mention in any of the TAFS between 15-00Z. Then
chances will increase again after COU/JEF after 00Z and at
STL/SUS/CPS after 03Z. Once again, these storms will have will
have the potential to reduce ceilings and visibilities to MVFR or
IFR and as well as wind gusts over 35 knot and possible hail.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late tonight for Boone MO-Callaway MO-Cole
MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-Jefferson
MO-Madison MO-Moniteau MO-Montgomery MO-Osage MO-Reynolds
MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch through late tonight for Monroe IL-Randolph IL-Saint
Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 3, 10:28 PM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 1028 PM CDT Wed Jul 3 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-050330- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 1028 PM CDT Wed Jul 3 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely over the region through tonight. Locally heavy rainfall will also be possible which could cause flash flooding is possible. Please see the Flash Flood Watch for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Thursday morning and then again Thursday evening and night. Some of the storms Thursday evening and night could become strong to severe and capable of mainly damaging wind gusts and locally heavy rainfall. There is a low chance of storms across portions of the area Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:38 PM CDT | River Flood Warning | LSX | Lincoln | 44 hr |
| Jul 3, 10:45 PM CDT | River Flood Warning | LSX | Cole, Osage | 7 days |
| Jul 4, 1:18 AM CDT | Areal Flood Advisory | LSX | Callaway, Cole, Gasconade, Osage | 112 min |
| Jul 4, 2:36 AM CDT | Heat Advisory | LSX | Iron, Madison, Reynolds | 18 hr |
| Jul 4, 2:44 AM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Montgomery | 2 hr |
| Jul 4, 3:05 AM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles, Saint Louis, Warren, City of Saint Louis | 5 hr |
| Jul 4, 4:16 AM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren, City of Saint Louis | 4 hr |
| Jul 4, 4:54 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Montgomery | 3 hr |
| Jul 4, 5:11 AM CDT | River Flood Warning | LSX | Osage | 9 hr |
| Jul 4, 7:40 AM CDT | Areal Flood Warning | LSX | Boone, Callaway | 95 min |
| Jul 4, 8:04 AM CDT | River Flood Warning | LSX | Cole | 36 hr |
| Jul 4, 8:06 AM CDT | Areal Flood Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 84 min |
| Jul 4, 8:11 AM CDT | River Flood Warning | LSX | Boone | 12 hr |
| Jul 4, 5:13 PM CDT | River Flood Warning | LSX | Lincoln | 47 hr |
| Jul 4, 5:18 PM CDT | River Flood Warning | LSX | Saint Charles | 11 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.